MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION PUNCTUA? ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number E053
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Pacing Problem (1439); Low impedance (2285)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that implantable cardioverter defibrillator (icd) exhibited a shock impedance measurement of zero ohms on a non-boston scientific right ventricular (rv) lead as a result of electromagnetic interference (emi).Technical services (ts) was consulted and provided programming and troubleshooting recommendations.The plan was to bring the patient in for further evaluation at a later date.Additional information was received that this patient was brought into the clinic for further evaluation.It was noted that the non-boston scientific right atrial (ra) lead exhibited noise which was reproducible through isometric maneuvers.Additionally, pacemaker mediated tachycardia (pmt) was also noted as a result of the noisy signals.Additionally, during testing of the non-boston scientific rv lead, a high out of range (oor) shock impedance measurement was recorded.The health care professional (hcp) had noted that the patient was seen in clinic approximately one week prior after the first out of range shock impedance measurement was observed.The hcp reported the patient was showering at the time of the oor measurement.Technical services (ts) was consulted and provided troubleshooting suggestions.The physician opted to turn off tachy therapy for the patient and send the patient to undergo a chest x-ray for further evaluation of the leads.At this time, the device system remains in-service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that there was no conclusive evidence that the observed out-of-range impedance measurements were due to a malfunction or an inadequate lead-to-device connection.However, intermittent, out-of-range shock lead impedance measurements with no conclusive evidence of a malfunction or an inadequate lead-to-device connection are likely the result of the low-energy test signal utilized for daily automatic or in-clinic commanded shock lead impedance testing.A software update was released in 2015 to further improve consistency of the impedance test results and provide the clinician with additional diagnostic tools, including programmable shock lead impedance alert limits.
 
Event or Problem Description
It was reported that implantable cardioverter defibrillator (icd) exhibited a shock impedance measurement of zero ohms on a non-boston scientific right ventricular (rv) lead as a result of electromagnetic interference (emi).Technical services (ts) was consulted and provided programming and troubleshooting recommendations.The plan was to bring the patient in for further evaluation at a later date.At this time, the device system remains in-service.No adverse patient effects were reported.Additional information was received that this patient was brought into the clinic for further evaluation.It was noted that the non-boston scientific right atrial (ra) lead exhibited noise which was reproducible through isometric maneuvers.Additionally, pacemaker mediated tachycardia (pmt) was also noted as a result of the noisy signals.Additionally, during testing of the non-boston scientific rv lead, a high out of range (oor) shock impedance measurement was recorded.The health care professional (hcp) had noted that the patient was seen in clinic approximately one week prior after the first out of range shock impedance measurement was observed.The hcp reported the patient was showering at the time of the oor measurement.Technical services (ts) was consulted and provided troubleshooting suggestions.The physician opted to turn off tachy therapy for the patient and send the patient to undergo a chest x-ray for further evaluation of the leads.At this time, the device system remains in-service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This report is being submitted as this implantable cardioverter defibrillator (icd) was returned to boston scientific for analysis.The adverse event/product problem, outcomes to the event, and the type of reportable event were updated to reflect a serious injury, as tachy therapy was turned off.The initial reporter email was updated.Device codes for low impedance and signal artifact/noise were added.Finally, the impact code for insufficient information was added due to the explant of this icd.This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that there was no conclusive evidence that the observed out-of-range impedance measurements were due to a malfunction or an inadequate lead-to-device connection.However, intermittent, out-of-range shock lead impedance measurements with no conclusive evidence of a malfunction or an inadequate lead-to-device connection are likely the result of the low-energy test signal utilized for daily automatic or in-clinic commanded shock lead impedance testing.A software update was released in 2015 to further improve consistency of the impedance test results and provide the clinician with additional diagnostic tools, including programmable shock lead impedance alert limits.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) system exhibited a shock impedance measurement of zero ohms on the non-boston scientific right ventricular (rv) lead, which was suspected to be a result of electromagnetic interference (emi).Technical services (ts) was consulted and provided programming and troubleshooting recommendations.At this time, this device system remains in service.No adverse patient effects were reported.Additional information was received that this patient was brought into the clinic for further evaluation.It was noted that the non-boston scientific right atrial (ra) lead exhibited noise, which was reproducible through isometric maneuvers.Episodes of pacemaker mediated tachycardia (pmt) were also noted as a result of the noisy signals.Subsequently, the ra sensitivity was raised.During testing of the rv lead, a high out of range (oor) shock impedance measurement was recorded.The health care professional (hcp) noted that the patient was seen in the clinic approximately one week after the first out of range shock impedance measurement was observed.The hcp reported that the patient was showering at the time of the oor measurement.Technical services (ts) was consulted and provided troubleshooting suggestions.The physician opted to turn off tachy therapy and send the patient for a chest x-ray for further evaluation of the leads.At this time, this device system remains in-service.No additional adverse patient effects were reported.This icd was explanted and returned to boston scientific for analysis without further allegations.No adverse patient effects were reported.

Brand Name
PUNCTUA? ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14538309
Report Number2124215-2022-18325
Device Sequence Number14825155
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public(01)00802526480706(17)150929
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/29/2015
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number101186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer06/13/2022
01/08/2026
Initial Report FDA Received Date05/28/2022
Supplement Report FDA Received Date06/15/2022
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale